Changes You Go Through After Going On and Coming Off of Oral Contraceptive Tablets Exactly like going on the contraceptive pills, coming from these is also something you have to consider before before deciding to actually do so. Oral contraceptives consist of synthetic types of hormones produced naturally in the body which regulate a woman’s menstrual cycle, and the fluctuating levels of these hormones play an essential role in fertility. Irrespective of what the reason was before you began using the contraceptive pills, viz. Irregular periods, acne and menstrual cramps or for avoiding unwanted pregnancy; your body goes through several changes when you’re on or off of them. There’s absolutely no dearth of contraceptive pills in India and you can easily consult a Gynecologist that will prescribe you the type and brand that suits you best. So, back to the effects; when you are on the pills, the majority of the side-effects are positive ones. • You’ll Have a clear, acne free skin What exactly happens when you decide to discontinue the usage of oral contraceptive pills ? You’re going to start noticing the change in the first week itself. Although, it differs from woman to woman; a few of the effects after coming off of the pills are: • Skin Care break-outs and Acne: Since it is a common change, when you stop using the contraceptive pills, make sure you adhere to a strict diet and skin care regime to avoid getting hormonal acne. • Breast tenderness: You might feel a little tenderness in your breasts for a couple of weeks. It typically wears off. • Uterine cramping: This will occur on and off. It won’t be a persistent pain you will feel throughout the day. • Moodiness, Irritability and higher stress level: You’ll be high-strung for most of the day due to hormonal upheaval in your body. If you’re still unsure but still want to discontinue them, make sure that you use an alternate method of contraception. • Water retention: This is something you need to take very seriously since it is a huge problem for women. Pay huge attention to any change in the fitting of your clothes or if your hands/feet seem bloated. Go on a low-sodium, detox diet to get rid of water retention. • Little Spotting: This is not a regular thing. You will come across the majority of these symptoms every now and then for a while and the transition is generally smooth for many of the women. However, be certain to keep your Gynecologist informed about the changes you have been noticing and going through. We are not trying to promote the usage of contraceptive pills nor are we induce you to go off of them. It’s your body and your decision to make. However, you need to be educated about the changes that you may experience. If you are planning to have kids and coming from oral contraceptives, make sure it’s done with meticulousness and planning. You must be ready for the changes in your body and how to deal with them.